, I want to ask. I have a vaginal discharge for a long time and it keeps coming out, sometimes it is white / yellow, it smells bad. I regularly use herbal pantilener but still whitish. then I went to the doctor and was advised to take metronidazole for 5 days. however, when I took the medicine I was fasting, so I took the medicine less regularly. So, how is it? Should I take metronidazole again or what?
Thank you for asking HealthReplies.com.
A lot of discharge, white to yellow in color, and smells bad often indicates infection. This infection can occur due to fungi, bacteria, parasites, or viruses that infect the intimate organs, either due to poor hygiene or infection through unhealthy sexual activity.
Apart from infection, it can also be abnormal vaginal discharge as you experience due to other causes, such as irritation of the intimate organs (including due to improper use of a pantyliner), vaginal fistula (i.e. an abnormal tube that connects the vagina with the digestive tract or urinary tract), cancer (eg cervical cancer, Bartholin's gland cancer), and so on. Stress, fatigue, hormonal fluctuations just before menstruation or nearing menopause, and the use of certain contraceptives can also trigger more vaginal discharge.
If it is true that your vaginal discharge is caused by infection, then this condition can be treated one of them by administering drugs, including metronidazole. This drug has anti-bacterial and anti-parasitic properties. Consumption of this drug, like other antibiotics, must be done regularly until it runs out in order to properly eradicate the microorganisms that cause vaginal discharge. If you don't do this, then it is clear that your vaginal discharge will not heal.
You should not take any drugs (including by buying metronidazole drugs carelessly). Check your complaint again to a doctor or dermatologist. Thus, the doctor can evaluate, what kind of treatment is right for your vaginal discharge. You can do this step for a while so that the vaginal discharge subsides:
Stop using the pantyliner
Change your underwear whenever excess vaginal discharge appears
Choose underwear that is soft and breathable, not linen or satin
Avoid wearing tight and dirty underwear and pants
Clean the genitals well after urinating
Avoid sex with people with no clear sexual history
Do not use fragrances in the vaginal area
Hope it helps ..
dr. Nadia Nurotul Fuadah